Alert archive / New Mexico / Flash Flood Warnings in 2009
Flash Flood Warning 6, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jul 4, 2009, 2:56 PM MDT for Sandoval County, Santa Fe County, New Mexico. It was in force for 109 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 4, 2009, 2:56 PM MDT (20:56 UTC)
- Expired
- Jul 4, 2009, 4:45 PM MDT
- In force
- 109 min
- Issued by
- NWS Albuquerque, NM
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sandoval County, NM, Santa Fe County, NM
The radar
The Albuquerque radar (KABX), 94 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 4, 3:05 PM MDT | FLASH FLOOD | 7 Wnw Santa Fe, NM | ARROYO THAT FEEDS INTO ALAMO CREEK IS FLOWING APPROXIMATELY TWO FEET OUTSIDE OF ITS BANKS. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.9 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -178 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 89 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KABQ 042056
FFWABQ
NMC043-049-042245-
/O.NEW.KABQ.FF.W.0006.090704T2056Z-090704T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
256 PM MDT SAT JUL 4 2009
THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EAST CENTRAL SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO
NORTHERN SANTA FE COUNTY IN NORTH CENTRAL NEW MEXICO
* UNTIL 445 PM MDT
* AT 250 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM THUNDERSTORMS ALONG A LINE EXTENDING FROM
CUNDIYO TO NAMBE PUEBLO TO 10 MILES NORTH OF LA CIENEGA TO 7 MILES
WEST OF COCHITI PUEBLO...OR ALONG A LINE EXTENDING FROM CHIMAYO TO
10 MILES SOUTH OF CHIMAYO TO 11 MILES WEST OF SANTA FE TO 19 MILES
NORTH OF BERNALILLO...MOVING SOUTHEAST AT 5 MPH. A FEW LOCALES THAT
MAY EXPERIENCE FLASH FLOODING INCLUDE CUNDIYO...NAMBE PUEBLO...
TESUQUE...LA CIENEGA...PORTIONS OF THE SANTA FE METRO AREA AS WELL
AS COCHITI PUEBLO. FLASH FLOODING MAY ALSO OCCUR IN RIO FRIJOLES...
RIO MEDIO AND RIO NAMBE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BOTH LOCALIZED AND DISTANT HEAVY RAINFALL WILL CREATE SUDDEN AND
DANGEROUS FLOWS IN ARROYOS AND OVER LOW WATER CROSSINGS.
DO NOT CAMP ALONG STREAMS AND RIVERS. REMAIN ALERT WHEN HIKING IN
STEEP...NARROW CANYONS.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...TELEVISION
STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR THE LATEST WEATHER
INFORMATION.
&&
LAT...LON 3600 10571 3580 10577 3573 10579 3562 10588
3553 10603 3552 10616 3549 10633 3553 10649
3561 10653 3570 10644 3576 10623 3585 10611
3594 10603 3601 10603
$$
DPORTER3 follow-up statements
000
WGUS75 KABQ 042115
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
315 PM MDT SAT JUL 4 2009
NMC043-049-042245-
/O.CON.KABQ.FF.W.0006.000000T0000Z-090704T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-SANDOVAL-
315 PM MDT SAT JUL 4 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR EAST
CENTRAL SANDOVAL AND NORTHERN SANTA FE COUNTIES...
AT 305 PM MDT...SKYWARN SPOTTERS REPORTED THUNDERSTORMS PRODUCING
VERY HEAVY RAIN AND FLASH FLOODING OF ARROYOS THAT LEAD INTO ALAMO
CREEK. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM CUNDIYO
TO NAMBE PUEBLO TO 6 MILES WEST OF SANTA FE TO COCHITI PUEBLO...OR
ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF CHIMAYO TO 9 MILES
SOUTH OF CHIMAYO TO 6 MILES WEST OF SANTA FE TO 20 MILES NORTHEAST
OF BERNALILLO...MOVING EAST TO SOUTHEAST AT 5 MPH.
LOCATIONS IMPACTED INCLUDE...
COCHITI LAKE...
TESUQUE...
LA CIENEGA...
NAMBE PUEBLO...
CUNDIYO...
THE SANTA FE METRO AREA...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT CAMP ALONG STREAMS AND RIVERS. REMAIN ALERT WHEN HIKING IN
STEEP...NARROW CANYONS.
PLEASE CALL 1.888.386.7637 TO REPORT FLOODING OR HAVE THE NEAREST
LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN ALBUQUERQUE.
&&
LAT...LON 3600 10571 3580 10577 3573 10579 3562 10588
3553 10603 3552 10616 3549 10633 3553 10649
3561 10653 3570 10644 3576 10623 3585 10611
3594 10603 3601 10603
$$
DPORTER000
WGUS75 KABQ 042148
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
348 PM MDT SAT JUL 4 2009
NMC043-042154-
/O.CAN.KABQ.FF.W.0006.000000T0000Z-090704T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANDOVAL-
348 PM MDT SAT JUL 4 2009
...FLASH FLOOD WARNING HAS BEEN CANCELLED FOR EAST CENTRAL SANDOVAL
COUNTY...
HEAVY RAINS HAVE DEPARTED EAST CENTRAL SANDOVAL COUNTY...THEREFORE
THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR THIS REGION ONLY.
LAT...LON 3552 10618 3564 10623 3575 10620 3583 10608
3601 10594 3600 10571 3580 10583 3571 10587
3562 10588 3553 10603
$$
NMC049-042245-
/O.CON.KABQ.FF.W.0006.000000T0000Z-090704T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-
348 PM MDT SAT JUL 4 2009
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 445 PM MDT FOR
NORTHERN SANTA FE COUNTY...
AT 344 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING VERY HEAVY RAIN. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM SANTA FE TO LA CIENEGA...OR
ALONG A LINE EXTENDING FROM SANTA FE TO 15 MILES SOUTHWEST OF SANTA
FE...MOVING SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
LA BAJADA...
LA CIENEGA...
THE INTERSTATE 25 CORRIDOR FROM MILE MARKERS 265 TO 285...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ATTEMPT TO DRIVE THROUGH FLOODED LOW WATER CROSSINGS. MANY
FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES.
PLEASE CALL 1.888.386.7637 TO REPORT FLOODING OR HAVE THE NEAREST
LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER
SERVICE FORECAST OFFICE IN ALBUQUERQUE.
&&
LAT...LON 3552 10618 3564 10623 3575 10620 3583 10608
3601 10594 3600 10571 3580 10583 3571 10587
3562 10588 3553 10603
$$
DPORTER000
WGUS75 KABQ 042239
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
439 PM MDT SAT JUL 4 2009
NMC049-042249-
/O.EXP.KABQ.FF.W.0006.000000T0000Z-090704T2245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SANTA FE-
439 PM MDT SAT JUL 4 2009
...FLASH FLOOD WARNING WILL EXPIRE AT 445 PM MDT FOR NORTHERN SANTA
FE COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3552 10618 3564 10623 3575 10620 3583 10608
3601 10594 3600 10571 3580 10583 3571 10587
3562 10588 3553 10603
$$
DPORTERWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 4, 2:56 PM MDT, 0 minutes earlier.
Area forecast discussion, Jul 4, 2:56 PM MDT, 0 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 256 PM MDT SAT JUL 4 2009 .DISCUSSION... CURRENTLY...ACTIVE CONVECTION ONGOING STATEWIDE...WITH LOCALLY HEAVY RAINFALL OVER THE JEMEZ MOUNTAINS EARLY THIS AFTERNOON. THUNDERSTORM COVERAGE NOW EXPANDING RAPIDLY OVER THE NORTHERN MOUNTAINS AND THE SANGRE DE CRISTOS...WITH MORE DEVELOPMENT OVER THE CONTINENTAL DIVIDE AND SACRAMENTO AND GUADALUPE MOUNTAINS. SPC CONTINUING SLIGHT RISK OF SEVERE THUNDERSTORMS BROADLY NORTH AND EAST OF A LINE FROM RATON TO TUCUMCARI. ON THE CHARTS...BROAD RIDGE EXTENDS ACROSS THE SOUTHERN U.S. DOWNSTAIRS...COLD FRONT SAGGING SOUTHWARD ACROSS THE EASTERN PLAINS HAS REACHED A SOCORRO TO ROSWELL LINE...WITH WIND SHIFTS TO THE EAST AND NORTHEAST NORTH OF THE FRONT PROVIDING SOME UPSLOPE HELP FOR THUNDERSTORM DEVELOPMENT ALONG THE CENTRAL MOUNTAIN CHAIN. MODELS...REASONABLE CONSENSUS AND PLAUSIBLE SOLUTION MAINTAINS BROAD ZONAL RIDGE ACROSS NEW MEXICO THROUGH MIDWEEK...WITH TROUGH DIGGING SOUTHWARD DOWN THE MISSISSIPPI VALLEY VEERING FLOW ALOFT TO NORTHWEST OVER NEW MEXICO AS THE WORK WEEK GETS UNDERWAY. BY MIDWEEK...RIDGE CORE DEVELOPING OVER THE TROPICAL EAST PACIFIC WILL EXPAND EASTWARD ACROSS NEW MEXICO AND PUT BRAKES ON NORTHWARD MOISTURE SURGE. RIDGE CORE CENTERED OVER NEW MEXICO FOR LATE IN THE WORK WEEK NOW APPEARS TO REMAIN IN PLACE THROUGH THE UPCOMING WEEKEND FOR WARM UP...AND AFTERNOON THUNDERSTORMS WORKING WITH RECYCLED MOISTURE INITIATING ON SLOPES AND MOVING SLOWLY TO VALLEYS THROUGH THE UPCOMING WORK WEEK. SHORT TERM...TONIGHT THROUGH TUESDAY...COLD FRONT STALLING OVER SOUTHERN NEW MEXICO WITH WIND SHIFT TO THE EAST PROVIDING CONTINUED UPSLOPE ENHANCEMENT FOR THUNDERSTORM DEVELOPMENT INTO THE EVENING...WITH THUNDERSTORM COVERAGE EXPANDING TO THE NORTHEAST PLAINS THIS EVENING. SOME OF THESE STORMS COULD TURN SEVERE...WITH DOWNBURST WINDS AND HAIL PUSHING INTO LARGER SIZES BY LATE AFTERNOON. ELSEWHERE...LACK OF STEERING FLOW ALOFT WILL ALLOW THUNDERSTORMS TO LINGER AND EXPAND OVER INITIATION POINTS...AND WILL EXPECT A BUSY NIGHT FOR THE HYDROLOGY DEPARTMENT OVERNIGHT. INTO SUNDAY...ANOTHER CONVECTIVELY ACTIVE DAY ON TAP...WITH SLIGHT RISK CONTINUING FOR SEVERE WEATHER IN NORTHEAST NEW MEXICO IN ZONE OF MAXIMUM LOW LEVEL MOISTURE CONVERGENCE WITH CONTINUED WEAK COOL ADVECTION PRESSING SOUTH AND WEST. TROUGH DIGGING SOUTHWARD TO THE EAST OF THE STATE WILL BACK FLOW ALOFT TO THE NORTHWEST...PROVIDING VERTICAL SPEED AND DIRECTIONAL SHEAR TO EASTERN NEW MEXICO COLUMN AND SUPPORTING STRONGER VERTICAL DEVELOPMENT ON SUNDAY AFTERNOON. ELSEWHERE...CONTINUING NORTHBOUND MOISTURE PENETRATION INTO THE STATE WILL PROLONG LOCAL FLASH FLOODING WOE TO WRAP UP THE HOLIDAY WEEKEND ESSENTIALLY STATEWIDE. INTO MONDAY...FLOW ALOFT VEERED TO NORTHWEST UP AND OVER DEVELOPING RIDGE CORE OVER NORTHWEST MEXICO. BROAD SURFACE TROUGH OVER THE STATE WILL SUPPORT LOCALIZED LOW LEVEL MOISTURE CONVERGENCE OVER AND TO THE EAST OF THE CENTRAL MOUNTAIN CHAIN. RIDGE ALOFT WILL RATCHET DOWN NORTHBOUND MOISTURE ADVECTION..AND LEAVE DEVELOPING CONVECTION RECYCLED MOISTURE TO WORK WITH. EXPECTING DOWNTICK IN INTENSITY AND COVERAGE...BUT SUFFICIENT MOISTURE IN THE COLUMN TO SUPPORT SOME LOCAL FLASH FLOODING CONCERN FOR SOUTHEASTERN HALF OF THE STATE. CONTINUED SLIGHT RISK FOR SEVERE WEATHER OVER NORTHEAST END OF THE STATE. INTO TUESDAY...TEMPERATURES FINALLY WARMING BACK UP TO NORMAL LEVELS TUESDAY WITH SOME DRYING WORKING IN FROM THE NORTHWEST AS RIDGE CORE EXPANDS EASTWARD ACROSS ARIZONA AND SOUTHWESTERN NEW MEXICO. SURFACE TROUGH DEEPENING OVER EASTERN BORDER OF THE STATE WILL PROVIDE LOW LEVEL MOISTURE CONVERGENCE TO SUPPORT CONVECTION OVER THE EASTERN PLAINS...WITH INITIATION ON SLOPES NEAR THE CONTINENTAL DIVIDE AND CENTRAL MOUNTAIN CHAIN IN GENTLE WEST FLOW. LONGER TERM...WEDNESDAY THROUGH SATURDAY...RIDGE FIRMLY IN PLACE OVER NEW MEXICO WEDNESDAY WILL BRING TEMPERATURES ABOVE NORMAL STATEWIDE...WITH CONVECTION WORK CUT OUT TO PUSH THROUGH BROAD SUBSIDENCE ALOFT. TEMPERATURE TRENDS WILL LEVEL OUT FROM THURSDAY THROUGH THE WEEKEND...WITH GUIDANCE SUGGESTING SOME EASTWARD CREEP OF THE RIDGE CORE...BUT NOT ENOUGH TO REOPEN THE NORTHBOUND MOISTURE TAP AT LEAST FOR THE FIRST HALF OF THE WEEKEND. SHY && .AVIATION... A FRONTAL BOUNDARY WILL CONTINUE SOUTH AND WEST INTO TONIGHT WITH WEAK TO MODERATE EAST CANYON WINDS INTO THE RIO GRANDE VALLEY. SHOWERS AND STORMS WITH CIGS TO 025 AND VSBYS TO 3SM ARE POSSIBLE NEXT 24 HOURS IN STORMS. WIND GUSTS UP TO 40 KTS MAY OCCUR AS WELL WITH ANY STORM. NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. CHJ && .FIRE WEATHER... SLIGHTLY DRIER AIR HAS WORKED INTO THE NORTHWEST CORNER OF NM TODAY WITH DEWPOINTS IN THE LOW TO MID 40S. MEANWHILE A FRONTAL BOUNDARY WILL CONTINUE TO MOVE WEST AND SOUTH THROUGH TONIGHT WITH A FRESH SUPPLY OF LOW LEVEL MOISTURE. DEWPOINTS WILL BE MOSTLY IN THE 50S THROUGH TONIGHT. WETTING RAINS WILL BE POSSIBLE OVER A MAJORITY OF NORTHERN AND CENTRAL NEW MEXICO. THE UPPER LEVEL HIGH WILL REBUILD TO THE WEST OF THE STATE SUNDAY AND BUILD OVER NM THROUGH THURSDAY. NORTHWEST SURFACE FLOW INTO THE NORTHWEST QUARTER OF THE STATE WILL ADVECT DRIER AIR ALREADY ORGANIZING OVER THE GREAT BASIN. MODELS INDICATE TEMPS WILL RETURN TO SEASONAL NORMALS OR HIGHER WITH WIDESPREAD 90S ACROSS THE WEST. MIN RH VALUES DOWN IN THE TEENS ARE EXPECTED EACH AFTERNOON FROM MONDAY THROUGH AT LEAST THURSDAY IN THIS AREA. THE CHANCE FOR SHOWERS/STORMS WILL BE FOCUSED OVER THE EASTERN HALF OF THE STATE FOR THE UPCOMING WEEK. RH RECOVERIES WILL STILL BE GOOD ACROSS THE EAST. THE 00Z GFS/ECMWF MODELS INDICATE THE HIGH MAY WOBBLE SLIGHTLY EAST INTO TEXAS LATE IN THE WEEK ALLOWING MOISTURE INCREASES ONCE AGAIN MAINLY OVER THE WESTERN THIRD. MODELS ALSO AGREE BY NEXT WEEKEND THE HIGH WILL SLIDE WEST AGAIN OVER NM WITH ABOVE NORMAL TEMPS AND SUPPRESSING WETTING RAINFALL TO THE HIGHER TERRAIN. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 61 93 61 95 / 10 5 5 0 GALLUP.......................... 55 87 54 90 / 10 10 5 5 GRANTS.......................... 55 86 55 89 / 20 20 5 10 GLENWOOD........................ 63 94 62 97 / 20 20 10 10 CHAMA........................... 47 79 47 82 / 30 30 10 10 LOS ALAMOS...................... 57 82 55 84 / 30 30 20 20 RED RIVER....................... 43 73 42 75 / 30 50 20 20 TAOS............................ 51 83 51 85 / 20 40 20 20 SANTA FE........................ 57 85 56 87 / 30 30 20 20 SANTA FE AIRPORT................ 59 86 57 89 / 20 30 20 20 ESPANOLA........................ 58 89 56 93 / 20 20 20 20 ALBUQUERQUE HEIGHTS............. 68 88 66 92 / 20 20 10 10 ALBUQUERQUE VALLEY.............. 64 90 63 93 / 20 20 10 10 ALBUQUERQUE FOOTHILLS........... 62 86 61 89 / 20 20 10 10 ALBUQUERQUE WEST MESA........... 63 89 63 93 / 20 20 10 10 SOCORRO......................... 63 90 63 94 / 20 20 20 10 SANDIA PARK/CEDAR CREST......... 55 79 51 83 / 20 30 20 10 MORIARTY/ESTANCIA............... 57 87 55 88 / 30 30 20 10 CARRIZOZO....................... 61 87 59 90 / 30 40 20 10 RUIDOSO......................... 54 79 51 81 / 50 50 30 20 RATON........................... 55 81 52 86 / 40 40 20 10 LAS VEGAS....................... 53 79 51 84 / 30 50 30 20 ROY............................. 59 81 59 84 / 40 40 20 20 CLAYTON......................... 61 83 60 88 / 60 60 30 20 SANTA ROSA...................... 61 88 60 91 / 30 30 20 20 TUCUMCARI....................... 64 87 64 93 / 30 40 20 20 FORT SUMNER..................... 65 89 65 91 / 40 30 20 20 CLOVIS.......................... 64 85 63 90 / 40 30 20 10 PORTALES........................ 66 88 66 93 / 40 40 20 10 ROSWELL......................... 69 91 69 95 / 30 20 20 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && SHY/40
Hazardous weather outlook, Jul 4, 11:29 AM MDT, 3 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1129 AM MDT SAT JUL 4 2009 NMZ001>021-026-051200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 1129 AM MDT SAT JUL 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON NORTH AND EAST OF A LINE FROM RATON TO TUCUMCARI. THIS INCLUDES UNION COUNTY...AND PORTIONS OF COLFAX...HARDING...AND QUAY COUNTIES. STRONG DOWNBURST WINDS AND HAIL ARE POSSIBLE AS THUNDERSTORMS DEVELOP THIS AFTERNOON IN THE SLIGHT RISK. ELSEWHERE...THUNDERSTORMS DEVELOPING OVER THE REMAINDER OF NEW MEXICO THIS AFTERNOON MAY PRODUCE LOCALLY HEAVY RAINFALL AND FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY FOR SUNDAY AND MONDAY...THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS OVER THE NORTHEAST CORNER OF NEW MEXICO. LARGE HAIL ND DAMAGING WIND GUSTS ARE POSSIBLE. ELSEWHERE...SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND FLASH FLOODING. FOR TUESDAY THROUGH FRIDAY...THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. HOWEVER...THUNDERSTORMS DEVELOPING EACH AFTERNOON MAY PRODUCE LOCALLY HEAVY RAINFALL AND FLASH FLOODING. WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING FOR NORTHEAST NEW MEXICO DUE TO SEVERE THUNDERSTORM DEVELOPMENT. ALL SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WINDS...WIND IMPACTS...HAIL...TORRENTIAL RAINFALL OR FLASH FLOODING THROUGH THE NATIONAL WEATHER SERVICE WEB SITE AT WWW.WEATHER.GOV/ABQ...OR TOLL FREE AT 1.888.386.7637. SHY
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:37 PM MDT | Areal Flood Advisory | ABQ | Cibola | 83 min |
| Jul 4, 12:41 PM MDT | Areal Flood Advisory | ABQ | Rio Arriba, Sandoval | 79 min |
| Jul 4, 1:17 PM MDT | Flash Flood Warning | ABQ | Rio Arriba, Sandoval | 118 min |
| Jul 4, 2:26 PM MDT | Areal Flood Advisory | ABQ | Santa Fe | 2 hr |
| Jul 4, 3:28 PM MDT | Areal Flood Advisory | ABQ | Bernalillo, Sandoval, Santa Fe | 92 min |
Nearby
Flash Flood Warnings in New Mexico, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.